MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 2.75/8; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 2.75/8; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Model Number 366994
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/13/2018
Type of Reportable Event Malfunction
Event or Problem Description
The pantera leo balloon catheter was selected for use.During inflation the balloon ruptured at nominal pressure.Therefore the device was removed from the patients body and another balloon catheter was used.
 
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation of the returned orsiro revealed that the balloon was partly deflated and contained contrast medium and blood residues in the balloon lumen.Microscopic inspection revealed that the balloon has burst over its entire length.Scratches were observed on the balloon surface near the damage site and it appears that the balloon was pressed against a sharp object.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.Based on the conducted investigations, no manufacturing or material related root cause could be determined.The root cause is most likely related to the anatomy of the patient.

Brand Name
PANTERA LEO 2.75/8
Common Device Name
BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key8804384
Report Number1028232-2019-02976
Device Sequence Number18912310
Product Code LOX
UDI-Device Identifier07640130415522
UDI-Public07640130415522
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K163660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model Number366994
Device Catalogue NumberSEE MODEL NO.
Device Lot Number07186061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2019
Initial Date Received by Manufacturer 07/15/2019
Supplement Date Received by Manufacturer10/08/2019
Initial Report FDA Received Date07/18/2019
Supplement Report FDA Received Date10/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR